# SDR CA960712105

- Difficulty date: June 19, 1996
- Submitted: March 26, 2000
- Operation: Air carrier
- Make and model: Boeing 1072
- Engine: Ge CT581401
- System (JASC): 6710 · Main Rotor Control
- Part: Adapter
- Part number: 107D31544
- Condition: Cracked
- Location: Synch Shaft
- Part time: 755 hours
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) DURING EDDY CURRENT INSPECTION (MIZ-20A) OF #5 SYNCH SHAFT ADAPTER AS PER BV AD82-11-05, A CRACK IN THE KEY SLOT WAS DETECTED. A SUBSEQUENT DYE PENETRANT INSPECTION REVEALED NO FURTHER CONFIRMATION OF SUSPECTED CRACK. COMPONENT WAS REMOVED FROM AIRCRAFT AND SUSPECTED AREA WAS INSPECTED UNDER MAGNIFICATION, STILL WITH NO POSITIVE EVIDENCE OF THE CRACK. THE ADAPTER WAS REMOVED & REPLACED WITH NEW. THE FEEDBACK REPORT INDICATED THE SUSPECT ADAPTER WAS INSPECTED USING MAGNETIC PARTICLE METHOD. A SMALL CRACK WAS FOUND IN SPLINE WHICH WAS TOO SMALL TO BE DETECTED BY EDDY CURRENT SIGNAL. IT IS FELT THAT PLATING FRETTING EDGE CAUSED THE REJECT EDDY CURRENT SIGNAL & THE SHOP OVERHAULING THESE ADAPTERS HAVE BEEN AD
